Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

 

Two reductions of the Poincaré conjecture


Author: G. A. Swarup
Journal: Bull. Amer. Math. Soc. 1 (1979), 774-777
MSC (1970): Primary 57A10; Secondary 20E30, 20E40, 20J05
MathSciNet review: 537630
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. W. Jaco and P. Shalen, Seifert fibred pairs in 3-manifolds, Mimeographed Notes, Rice University.
  • 2. K. Johannson, Homotopy equivalences of knot spaces, preprint, Univ. Bielefeld, 1976.
  • 3. Saunders Mac Lane, Homology, Classics in Mathematics, Springer-Verlag, Berlin, 1995. Reprint of the 1975 edition. MR 1344215 (96d:18001)
  • 4. Bernard Maskit, A theorem on planar covering surfaces with applications to 3-manifolds, Ann. of Math. (2) 81 (1965), 341–355. MR 0172252 (30 #2472)
  • 5. C. D. Papakyriakopoulos, A reduction of the Poincaré conjecture to group theoretic conjectures, Ann. of Math. (2) 77 (1963), 250–305. MR 0145496 (26 #3027)
  • 6. C. D. Papakyriakopoulos, Attaching 2-dimensional cells to a complex, Ann. of Math. (2) 78 (1963), 205–222. MR 0154283 (27 #4232)
  • 7. Elvira Strasser Rapaport, Proof of a conjecture of Papakyriakopoulos, Ann. of Math. (2) 79 (1964), 506–513. MR 0160809 (28 #4019)
  • 8. J. R. Stallings, How not to prove the Poincaré conjecture, Ann. of Math. Studies, vol. 60, Princeton Univ. Press, Princeton, N. J., 1966, pp. 83-88.
  • 9. J. R. Stallings, Group theory and 3-dim. manifolds, Yale Univ. Press, 1971.
  • 10. G. Ananda Swarup, Relative version of a theorem of Stallings, J. Pure Appl. Algebra 11 (1977/78), no. 1–3, 75–82. MR 0466326 (57 #6206)
  • 11. G. A. Swarup, Cable knots in homotopy spheres, preprint, Tata Institute, 1978.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 57A10, 20E30, 20E40, 20J05

Retrieve articles in all journals with MSC (1970): 57A10, 20E30, 20E40, 20J05


Additional Information

DOI: http://dx.doi.org/10.1090/S0273-0979-1979-14662-7
PII: S 0273-0979(1979)14662-7